A fatal case of thiacloprid poisoning


    loading  Checking for direct PDF access through Ovid

Abstract

Neonicotinoid insecticides are considered to be less toxic to humans compared to older insecticides such as organophosphates, carbamates, pyrethroids, and organochlorine compounds. However, reports of severe human toxicity with neonicotinoids are emerging. Acute human thiacloprid poisoning and death as a result have not been reported in the literature so far. Here we report a case of thiacloprid poisoning resulting from deliberate ingestion in a 23-year-old man, manifesting with status epilepticus, respiratory paralysis, rhabdomyolysis, metabolic acidosis, and acute kidney injury (AKI), and ultimately giving rise to refractory shock and death. Thiacloprid can cause fatal human toxicity when ingested heavily, and absence of an effective antidote raises concern in this regard.

    loading  Loading Related Articles